Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 182, NWS Amarillo, TX

August 26, 2005Hutchinson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 26, 2005, 5:44 PM CDT for Hutchinson County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2005, 5:44 PM CDT (22:44 UTC)
Expired
Aug 26, 2005, 6:45 PM CDT
In force
61 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Hutchinson County, TX

The radar

The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 5:48 PM CDTHAIL 0.88Borger, TXE 0.88 INCH HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2005-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2005-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 262244
SVRAMA
TXC233-262345-
/O.NEW.KAMA.SV.W.0182.050826T2244Z-050826T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT FRI AUG 26 2005

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS
  THIS INCLUDES THE CITY OF BORGER

* UNTIL 645 PM CDT

* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR BORGER...AND MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3605 10161 3563 10161 3563 10110 3605 10109

$$
2 follow-up statements
000 
WWUS54 KAMA 262301
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CDT FRI AUG 26 2005

TXC233-262345-
/O.CON.KAMA.SV.W.0182.000000T0000Z-050826T2345Z/
HUTCHINSON TX-
601 PM CDT FRI AUG 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR
HUTCHINSON COUNTY...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR BORGER...
MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN BORGER WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3605 10161 3563 10161 3563 10110 3605 10109

$$

HENNIG
000 
WWUS54 KAMA 262333
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT FRI AUG 26 2005

TXC233-262345-
/O.CON.KAMA.SV.W.0182.000000T0000Z-050826T2345Z/
HUTCHINSON TX-
633 PM CDT FRI AUG 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR
HUTCHINSON COUNTY...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR STINNETT...OR ABOUT 12 MILES NORTH OF 
BORGER...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3605 10161 3563 10161 3563 10110 3605 10109

$$

HENNIG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:43 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 26, 3:43 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CDT FRI AUG 26 2005

.DISCUSSION...
COLD FRONT HAS STALLED OUT OVER THE WESTERN CWA AND WILL CONTINUE TO
WEAKEN THROUGH THE NIGHT. MAY POSE AS A FOCUSING MECHANISM FOR STORMS
BUT THINK BEST SHOT FOR RAIN WILL BE DRIVEN BY NW FLOW ALOFT. SHORT
RANGE MODELS PROVIDE A FEW DIFFERENT SOLUTIONS FOR PRECIP CHANCES FOR
THE REST OF TODAY AND TOMORROW MORNING...RANGING FROM DRY WITH THE
MESO ETA TO VERY WET WITH THE GFS. MODELS DO AGREE THAT UPPER PATTERN
WILL CONTINUE TO PRODUCE NW FLOW ALOFT WITH EMBEDDED SHORT WAVE
ENERGY. GFS BRINGS IN THE DEEPEST AND STRONGEST VORT MAX SO IT MAKES
SENSE THAT IT ALSO PRODUCES THE MOST PRECIP. A BIT CONCERNED THAT THE
MESO ETA DOES NOT HAVE A GOOD HANDLES ON THE MOIST ATMOSPHERE OVER
THE PANHANDLES...ESPECIALLY CONSIDERING CONVECTION IS ALREADY
APPARENT ON SATELLITE AND RADAR. SO TRENDED POP AND QPF STRUCTURE
MORE WITH THE GFS TO BRING STORMS IN FROM NM AND COLORADO...AND TRACK
THE PRECIP SOUTHEAST ACROSS THE CWA. THERE IS ENOUGH UNSTABLE AIR IN
PLACE TO SUPPORT STORMS THROUGH THE EVENING AND EARLY
MORNING...ALTHOUGH SHEAR PROFILES APPEAR MARGINAL TO WEAK SO NOT
THINKING THAT WIDESPREAD OR LONG LASTING SEVERE STORMS WILL BREAK
OUT. CAN NOT RULE OUT AN ISOLATED HAILER...WITH THE BEST POSSIBLE
CONDITIONS FOR SEVERE IN THE NORTHEAST CWA WHERE HIGHEST CAPE AND
SHEAR VALUES EXIST.

A STRONGER SHORT WAVE HAS BEEN IDENTIFIED BY THE MODELS AND WILL
MOVE ACROSS THE PANHANDLES SATURDAY AND SUNDAY. WEAK SURFACE HIGH
PRESSURE IN THE WAKE OF THE STALLED OUT COLD FRONT WILL SETTLE OVER
SOUTHERN COLORADO PRODUCING EASTERLY UPSLOPE FLOW FOR THE PANHANDLES.
THE SHORT WAVE...UPSLOPE FLOW...AND ABUNDANT LL MOISTURE SHOULD ALLOW
FOR STORMS TO GENERATE IN THE AFTERNOON AND EVENING HOURS THIS
WEEKEND. POP STRUCTURE LOOKED GOOD WITH CHANCE POPS MENTIONED FOR
MOST AREAS SO LEFT EVERYTHING ALONE FOR NOW.

GRADUAL WARMING TREND EARLY NEXT WEEK AND THROUGH MUCH OF NEXT WEEK.
MODELS INDICATING ANOTHER COLD FRONT POSSIBLE FOR WEDS AFTERNOON.
DECIDED THAT MODELS SEEM TO HAVE A MUCH BETTER HANDLE ON FRONT WITH
RECENT RUNS SO DECIDED TO DROP TEMPS A FEW DEGREE WEDS AND THURS. IN
THE MEANTIME...WARMER AND DRIER MONDAY THROUGH WEDNESDAY AS THE UPPER
RIDGE BUILDS BACK OVER THE SOUTHERN ROCKIES AND THE PANHANDLES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                64  88  63  84 /  20  30  30  30
BEAVER OK                  65  89  63  91 /  40  40  30  20
BOISE CITY OK              61  87  60  87 /  30  30  30  30
BORGER TX                  64  88  64  86 /  30  30  30  30
BOYS RANCH TX              63  89  63  85 /  20  30  30  30
CANYON TX                  65  88  64  84 /  20  30  30  30
CLARENDON TX               68  89  65  85 /  30  30  30  30
DALHART TX                 62  87  60  86 /  30  30  30  30
GUYMON OK                  63  88  62  90 /  30  30  30  30
HEREFORD TX                65  88  63  84 /  20  30  30  30
LIPSCOMB TX                66  90  65  90 /  40  40  30  20
PAMPA TX                   66  89  64  85 /  30  30  30  20
SHAMROCK TX                68  91  67  88 /  40  40  30  20
WELLINGTON TX              69  91  67  89 /  30  30  30  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

08/14
Hazardous weather outlook, Aug 26, 1:00 PM CDT, 4 hours 44 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI AUG 26 2005

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON
THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...ESPECIALLY
OVER THE EASTERN SECTIONS GENERALLY EAST OF A HOOKER TO CLARENDON
LINE. THUNDERSTORMS COULD EXPAND ACROSS THE REGION LATE TONIGHT AS A
COLD FRONT SETTLES OVER THE PANHANDLES...SERVING AS AN ADDITIONAL
FOCUS FOR THUNDERSTORM DEVELOPMENT. A FEW STORMS COULD PRODUCE WIND
GUSTS TO 45 MPH AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...

A CHANCE OF THUNDERSTORMS IS EXPECTED SATURDAY THROUGH SUNDAY NIGHT
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES...MAINLY DURING THE
AFTERNOON AND NIGHTTIME HOURS AS MOISTURE AND AN UNSTABLE ATMOSPHERE
ARE EXPECTED TO REMAIN IN PLACE. ANY THUNDERSTORMS THAT DEVELOP
SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

In the hours before

Special weather statement, Aug 26, 4:25 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT FRI AUG 26 2005

TXZ008-262200-
HUTCHINSON TX-
425 PM CDT FRI AUG 26 2005

...STRONG THUNDERSTORM IN HUTCHINSON COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF PRINGLE AT 425
PM CDT...MOVING NORTHEAST AT 5 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Aug 26, 4:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             4 W STINNETT            35.82N 101.51W
08/26/2005  1.00 INCH        HUTCHINSON         TX   MEDIA

&&

LG
Local storm report, Aug 26, 5:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             ALLISON                 35.61N 100.10W
08/26/2005  0.88 INCH        WHEELER            TX   COOP OBS.

&&

LG
Local storm report, Aug 26, 5:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     SPRINKLES - FEW  12 ENE BORGER           35.73N 101.20W
08/26/2005                   HUTCHINSON         TX   EMERGENCY MNGR

            STORM TO THE NORTH, SOUTH AND WEST

&&

GW

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:42 PM CDTSevere Thunderstorm WarningAMAHutchinson63 min
Aug 26, 5:13 PM CDTSevere Thunderstorm WarningAMAWheeler47 min
Aug 26, 6:14 PM CDTSevere Thunderstorm WarningAMACarson46 min
Aug 26, 6:16 PM CDTSevere Thunderstorm WarningAMAGray59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.